Alert archive / Georgia / River Flood Warnings in 2013
River Flood Warning 63, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Mar 11, 2013, 9:53 PM EDT for Forsyth County, Georgia. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2013, 9:53 PM EDT (01:53 UTC)
- Expired
- Mar 12, 2013, 5:11 AM EDT
- In force
- 7 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
County Forsyth County, GA
The radar
The Atlanta radar (KFFC), 104 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek at GA 9 near Cumming (CMGG1).
- Action stage
- 4 ft
- Minor stage
- 6 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02335580, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
026 WGUS42 KFFC 120153 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 953 PM EDT MON MAR 11 2013 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY .RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC117-121553- /O.NEW.KFFC.FL.W.0063.130312T0153Z-000000T0000Z/ /CMGG1.1.ER.130312T0045Z.130312T0045Z.000000T0000Z.UU/ 953 PM EDT MON MAR 11 2013 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE BIG CREEK NEAR CUMMING * FROM THIS EVENING UNTIL FURTHER NOTICE. * AT 800 PM MONDAY THE STAGE WAS 4.5 FEET...AND RISING. * FLOOD STAGE IS 6.0 FEET. * AT 6.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING WILL EXPAND INTO THE NATURAL FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE AT ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE PORTIONS OF THE SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY WILL BEGIN TO FLOOD. THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND MCFARLAND ROAD WILL BE COVERED WITH AROUND ONE FOOT OF WATER. A PORTION OF THE SIDEWALK UNDER MAJORS ROAD WILL BE COVERED WITH AROUND TWO FEET OF WATER. $$
1 follow-up statement
042 WGUS82 KFFC 120911 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 511 AM EDT TUE MAR 12 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY GAC117-120941- /O.CAN.KFFC.FL.W.0063.000000T0000Z-130312T0911Z/ /CMGG1.1.ER.130312T0045Z.130312T0545Z.130312T0748Z.UU/ 511 AM EDT TUE MAR 12 2013 THE FLOOD WARNING IS CANCELLED FOR THE BIG CREEK NEAR CUMMING * AT 4 AM TUESDAY THE STAGE WAS 5.5 FEET...AND FALLING. * FLOOD STAGE IS 6.0 FEET. * AT 6.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING WILL EXPAND INTO THE NATURAL FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE AT ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE PORTIONS OF THE SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY WILL BEGIN TO FLOOD. THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND MCFARLAND ROAD WILL BE COVERED WITH AROUND ONE FOOT OF WATER. A PORTION OF THE SIDEWALK UNDER MAJORS ROAD WILL BE COVERED WITH AROUND TWO FEET OF WATER. * THIS CREST COMPARES TO A PREVIOUS CREST OF 6.1 FEET ON APR 5 2011. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 11, 9:02 PM EDT, 51 minutes earlier.
Area forecast discussion, Mar 11, 9:02 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 902 PM EDT MON MAR 11 2013 .UPDATE... RAIN EXPECTED TO MOVE ACROSS THE FORECAST AREA OVERNIGHT ENDING FROM WNW TO ESE. EXCEPT FOR TWEAKS OF THE FORECAST...NO MAJOR CHANGES EXPECTED. BDL && .PREV DISCUSSION... /ISSUED 722 PM EDT MON MAR 11 2013/ UPDATE... HAVE CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED ACROSS THE AREA. THERE MAY BE SOME GUSTS ESPECIALLY AHEAD OF THE FRONT...BUT WINDS SHOULD REMAIN BELOW ADVISORY CRITERIA. 41 PREVIOUS... SHORT TERM /TONIGHT THROUGH TUESDAY/... PRIMARY CONCERN THROUGH THE SHORT TERM REMAINS TO BE PASSING FRONTAL SYSTEM BRINGING RAIN TO THE AREA THIS AFTERNOON. MODELS HAVE HAD DIFFICULTY WITH THE OVERALL TIMING OF THE FRONT INTO THE AREA...BUT OVERALL CONSENSUS IS THAT THE PRECIP WILL PUSH THROUGH THE AREA DURING THE EARLY TUESDAY MORNING HOURS. ALTHOUGH THE MAJORITY OF THE RAIN HAS BEEN MODERATE SHOWERS...THERE STILL IS ENOUGH INSTABILITY TO SUPPORT MENTION OF ISOLATED THUNDER THROUGH TONIGHT. FORECAST MUCAPE CONTINUES TO BE LIMITED...BUT EVEN SO...SIMILAR INSTABILITY OVER ALABAMA PRODUCED SOME LIGHTNING EARLIER TODAY. STRONG SHEAR IS STILL PRESENT IN THIS ENVIRONMENT BUT DO NOT EXPECT ANY RISK OF SEVERE STORMS. WINDS ASSOCIATED WITH THE AREA OF SHOWERS HAVE BEEN REACHING 15 TO 25 MPH WITH GUSTS TO 35 MPH...AND HAVE GONE WITH WIND ADVISORY FOR THE ENTIRE AREA. ALTHOUGH THE ADVISORY IS NOT SET TO EXPIRE UNTIL 8 PM...THE RISK OF THE HIGHEST WIND SPEEDS IS GENERALLY FOCUSED ALONG THE LEADING PORTIONS OF THE PRECIP SHIELD...MORE SO IN THE AREAS OF MODERATE RAIN. WINDS ARE EXPECTED TO SHIFT TO THE WEST AND THEN SUBSIDE SOMEWHAT IN THE AREA OF LIGHTER PRECIP RETURNS. HPC CONTINUES TO BE REASONABLE GUIDANCE FOR THE SHORT TERM QPF...WITH WIDESPREAD 1-1.25 INCHES AND ISOLATED HIGHER AMOUNTS. THOUGH WIDESPREAD MODERATE RAIN IS EXPECTED...LOCALIZE HEAVY DOWNPOURS ARE POSSIBLE. BEHIND THE FRONT...NORTHWEST FLOW WILL USHER A COOLER AND DRIER AIR MASS INTO THE REGION. HAVE GONE WITH A BLEND OF THE MAV/MET THROUGH THE SHORT TERM FOR TEMPERATURES AND DEWPOINTS. 31 LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... DRY CONDITIONS ARE EXPECTED FOR THE MAJORITY OF THE LONG TERM PORTION OF THE FORECAST AS HIGH PRESSURE REMAINS ACROSS THE SE US. THE NEXT BEST CHANCE OF PRECIPITATION WILL BE EARLY NEXT WEEK AS A COLD FRONT MOVES THROUGH THE REGION. HIGH PRESSURE AT THE SURFACE BUILDS IN FROM THE WEST TUESDAY NIGHT INTO WEDNESDAY. THE GRADIENT WILL TIGHTEN UP A BIT...AND BREEZY CONDITIONS ARE LIKELY ON WEDNESDAY. WINDS LOOK TO BE THE STRONGEST ON THE BACKSIDE OF A 500MB LONG WAVE THROUGH THAT MOVES THROUGH EARLY WEDNESDAY. A WIND ADVISORY MAY BE NEEDED FOR PORTIONS OF THE CWA FOR THE LATE MORNING AND AFTERNOON HOURS. EVEN THOUGH WINDS WILL NOT COMPLETELY DECOUPLE TUESDAY NIGHT...WEDNESDAY NIGHT OR THURSDAY NIGHT...COOLER AIR IN PLACE COULD LEAD TO TEMPERATURES ACROSS PORTIONS OF THE CWFA AT OR NEAR FREEZING. FOR TUESDAY NIGHT AND THURSDAY NIGHT...THE BEST CHANCES FOR FREEZING TEMPS ARE ACROSS THE NORTHERN CWFA. HOWEVER...FREEZING TEMPS ARE POSSIBLE ACROSS MUCH OF THE CWFA WEDNESDAY NIGHT. MOST OF THE AREA WILL RECEIVE RAINFALL TODAY. THIS WILL HELP INCREASE/KEEP FUEL MOISTURES ABOVE CRITICAL THRESHOLDS FOR TUESDAY. HOWEVER...WITH GUSTY WINDS AND RH VALUES APPROACHING 25 PERCENT ON WEDNESDAY...THERE IS THE POTENTIAL FOR AN ENHANCED FIRE WEATHER THREAT. WILL HAVE TO MONITOR THE FUEL MOISTURES. MIN RH VALUES MAY STAY AROUND 25 PERCENT ON THURSDAY...BUT WINDS ARE NOT EXPECTED AS GUSTY AT THIS TIME. NLISTEMAA AVIATION... 00Z UPDATE... MAIN CONCERN IS CEILINGS AND VSBYS RANGING IFR-VFR. MAIN RAIN AREA INDICATING VSBYS IFR-MVFR WITH HIGHLY VARIABLE CEILINGS. RAIN AREA ENDS OVERNIGHT FOR THE TAF SITES WITH VSBYS IMPROVING AND MOST CEILINGS MVFR. SURFACE WINDS ALSO HIGHLY VARIABLE BECOMING WNW NEAR OR AROUND 10 KTS DURING THE NIGHT. SKIES CLEARING FOR TUESDAY WITH GUSTY WNW WINDS. //ATL CONFIDENCE...00Z UPDATE... LOW-MEDIUM ON CONFIDENCE ON ALL ELEMENTS OVERNIGHT. BDL && .PRELIMINARY POINT TEMPS/POPS... ATHENS 42 66 37 57 / 100 0 0 5 ATLANTA 38 60 37 54 / 90 0 0 5 BLAIRSVILLE 36 56 31 45 / 80 0 5 5 CARTERSVILLE 36 60 34 54 / 50 0 0 5 COLUMBUS 40 64 39 60 / 100 0 0 5 GAINESVILLE 40 60 36 53 / 90 0 0 5 MACON 43 64 36 61 / 100 0 0 5 ROME 35 60 33 54 / 50 0 5 5 PEACHTREE CITY 37 61 33 56 / 90 0 0 5 VIDALIA 55 69 43 64 / 100 10 0 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BDL LONG TERM....41 AVIATION...BDL
Hazardous weather outlook, Mar 11, 8:24 PM EDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 824 PM EDT MON MAR 11 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-130030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 824 PM EDT MON MAR 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... WIDESPREAD RAIN WILL CONTINUE OVER MUCH OF NORTH AND CENTRAL GEORGIA THROUGH THE EVENING AS A COLD FRONT CROSSES THE REGION. SOME OF THE RAINFALL COULD BE LOCALLY HEAVY AT TIMES. ON AVERAGE...1 TO 1.5 INCHES OF RAINFALL CAN BE EXPECTED WITH SOME LOCALLY HIGHER AMOUNTS POSSIBLE. THIS COULD CAUSE SOME ISOLATED FLOODING OF STREAMS AND CREEKS...AS WELL AS PONDING OF WATER ON ROADS AND BRIEF FLOODING OF LOW LYING AREAS. THE RAINFALL WILL DIMINISH FROM THE NORTHWEST AFTER THE COLD FRONT PASSES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... FREEZING TEMPERATURES ARE POSSIBLE ACROSS PARTS OF NORTH GEORGIA TUESDAY NIGHT AND THURSDAY NIGHT. ON WEDNESDAY NIGHT...FREEZING TEMPERATURES WILL BE WIDESPREAD ACROSS NORTH AND PARTS OF CENTRAL GEORGIA. LOW RELATIVE HUMIDITIES AND GUSTY WINDS WILL COMBINE WEDNESDAY TO PRODUCE AN ENHANCED FIRE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 3:19 AM EDT | Freeze Warning | FFC | Bartow, Carroll, Catoosa, Chattooga, Coweta, Dade and 22 more | 31 hr |
Nearby
River Flood Warnings in Georgia, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.